Alert archive / New Mexico / Flash Flood Warnings in 2014
Flash Flood Warning 26, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Jul 27, 2014, 5:01 PM MDT for Sandoval County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2014, 5:01 PM MDT (23:01 UTC)
- Expired
- Jul 27, 2014, 8:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
County Sandoval County, NM
The radar
The Albuquerque radar (KABX), 45 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.0 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -257 J/kg
- Mixed-layer LCL
- 2517 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
973 WGUS55 KABQ 272301 FFWABQ NMC043-280200- /O.NEW.KABQ.FF.W.0026.140727T2301Z-140728T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 501 PM MDT SUN JUL 27 2014 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHEASTERN SANDOVAL COUNTY IN NORTH CENTRAL NEW MEXICO * UNTIL 800 PM MDT * AT 454 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM THUNDERSTORMS NEAR SAN FELIPE PUEBLO...OR ABOUT 12 MILES NORTHEAST OF BERNALILLO. THESE STORMS WERE PRODUCING VERY HEAVY RAIN AND MOVING SLOWLY NORTHWEST OVER GROUNDS THAT WERE SATURATED FROM EARLIER RAINS. ADDITIONAL RAINFALL AMOUNTS WILL RANGE FROM ONE HALF TO ONE AND ONE HALF INCHES. ALGODONES...SAN FELIPE PUEBLO AND KEWA PUEBLO WILL BE IMPACTED BY THIS HEAVY RAIN AND SIGNIFICANT RUNOFF IS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF NORMALLY DRY ARROYOS AND STREAMBEDS...LOW WATER CROSSINGS...INTERSECTIONS... AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE AND LOW LYING AREAS. TURN AROUND DON'T DROWN! && LAT...LON 3537 10655 3555 10638 3547 10633 3531 10645 $$
2 follow-up statements
412 WGUS75 KABQ 280055 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 655 PM MDT SUN JUL 27 2014 NMC043-280200- /O.CON.KABQ.FF.W.0026.000000T0000Z-140728T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SANDOVAL NM- 655 PM MDT SUN JUL 27 2014 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM MDT FOR SOUTHEASTERN SANDOVAL COUNTY... AT 648 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED ONLY LIGHT TO MODERATE RAIN PERSISTING OVER THE WARNED AREA...BUT RUNOFF FROM EARLIER HEAVY RAINS WILL CONTINUE THROUGH THE EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WATER IN ARROYOS MAY TRAVEL MANY MILES AND TAKE HOURS TO REACH YOUR LOCATION FROM UPSTREAM RAIN AREAS. REMAIN ALERT TO FLOODED ROAD CROSSINGS EVEN HOURS LATER. DO NOT ATTEMPT TO DRIVE THROUGH FLOODED LOW WATER CROSSINGS. MANY FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. && LAT...LON 3537 10655 3555 10638 3547 10633 3531 10645 $$
596 WGUS75 KABQ 280153 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 753 PM MDT SUN JUL 27 2014 NMC043-280203- /O.EXP.KABQ.FF.W.0026.000000T0000Z-140728T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SANDOVAL NM- 753 PM MDT SUN JUL 27 2014 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 800 PM MDT FOR SOUTHEASTERN SANDOVAL COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL HAS ENDED ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT FOR FLASH FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3537 10655 3555 10638 3547 10633 3531 10645 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 3:17 PM MDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jul 27, 3:17 PM MDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 317 PM MDT SUN JUL 27 2014 .SYNOPSIS... AS DEEP MONSOON MOISTURE RETURNS TO CENTRAL AND NORTHERN NEW MEXICO...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE THE RULE THIS EVENING THROUGH TUESDAY NIGHT. SOME DRIER AIR WILL WORK INTO NORTHWESTERN NEW MEXICO WEDNESDAY...LIMITING STORMS THERE WHILE THE REMAINDER OF THE AREA REMAINS ACTIVE. ANOTHER BACKDOOR FRONT WILL PUSH MOISTURE BACK INTO WESTERN NEW MEXICO WEDNESDAY NIGHT AND THURSDAY. THE ACTIVE WEATHER PATTERN WILL CONTINUE FRIDAY INTO NEXT WEEKEND AS A SERIES OF BACKDOOR FRONTS PUSH THROUGH THE REGION BRINGING REINFORCING SHOTS OF DEEP MOISTURE. && .DISCUSSION... WARM NIGHT/MORNING SET THE STATE FOR AN EARLY AND ACTIVE SHOW THIS AFTERNOON AND EVENING. ACCORDING THE 12Z LOCAL WRF...MAIN CIRCULATION CENTROID OF UPPER HIGH OVER TUCUMCARI AT 21Z. EAST TO SELY SFC FLOW MAINLY BRINGING LOW LEVEL MOISTURE BACK INTO THE FORECAST AREA. EAST TO SOUTHEAST STEERING LEVEL FLOW WILL SENDS MOST STORMS SLOWLY TO THE NW THIS AFTERNOON AND EVENING. DEBRIS CLOUDS SO FAR KEEPING THE NE PORTION OF THE STATE QUITE BUT SUSPECT WITH LOW 60S DEWPOINTS POOLED OVER THIS AREA THAT ONCE THE CLOUDS CLEAR AND THIS AREA WARMS INTO THE MID AND UPPER 80S AND OUTFLOWS APPROACH FROM THE WEST/NW...DEEP CONVECTION WILL RESULT. NO CHANGES PLANNED TO THE WATCH AT THIS POINT. NAM AND LOCAL WRF MODEL PICKING UP ON WARM CORE CYCLONIC CIRCULATION OVER THE BOOTHEEL. THIS FEATURE WILL LIKELY BRING A ROUND OF SHOWERS AND THUNDERSTORMS TO THE SOUTHWEST MOUNTAINS AND CATRON COUNTY LATE TONIGHT. INCREASED PRECIPITATION CHANCES OVER THIS REGION AFTER MIDNIGHT AS A RESULT. ANOTHER VERY ACTIVE DAY IN STORE FOR MONDAY AS THIS DEEP MONSOON MOISTURE PLUME CONTINUES TO LIFT NORTHWARD INTO ALL OF WRN NEW MEXICO MONDAY AFTERNOON AND THEN INTO CENTRAL NM MONDAY EVENING. MONDAY WILL BE A MUCH MORE CLASSIC TYPE MONSOON DAY WITH STEERING FLOW TAKING STORMS NORTH AND NEWD...GIVING AREAS THAT HAVE NOT DONE ALL THAT WELL SO FAR THIS MONSOON SEASON. FOR TUESDAY...UPPER HIGH CENTER GETS FORCED SOUTH AS WARM-CORE SHORT- WAVES/VORT LOBES ROUND OVER THE TOP. WLY FLOW ALOFT THAT DEVELOPS OVER NM WILL BEGIN TO SEND THE DEEPER MOISTURE EWD ON TUESDAY. MODELS ALL INDICATING THAT CONVECTION WILL GET A RELATIVELY EARLY START AND MOVE SEWD AROUND 10KTS TUESDAY AFTERNOON AND EVENING. DEVELOPING NORTHWEST FLOW ALOFT BRINGS IN SOME DRIER AIR FROM THE EASTERN GREAT BASIN INTO WEST- CENTRAL AND NW NM WEDNESDAY. LONGER LIVED SHOWERS AND STORMS SHOULD BE QUITE LIMITED THERE AS UPDRAFTS ENTRAIN A GOOD AMOUNT OF THE DRY AIR ALOFT. NLY FLOW ON EAST OF THE HIGH CIRCULATION...HOWEVER...BRINGS ANOTHER BACKDOOR COLD FRONT INTO NE NM WEDNESDAY. THIS FRONT WILL SEND DEEP MOISTURE BACK WWD WEDNESDAY NIGHT AND THURSDAY. UPPER HIGH CENTER REMAINS WEST OF NM THURSDAY THROUGH NEXT WEEKEND AS BACKDOOR FRONTS CONTINUE TO REINFORCE LOW LEVEL MOISTURE/HIGH PWATS. EXPECT ABOVE AVERAGE ROUNDS OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EACH DAY AS A RESULT...PARTICULARLY CENTRAL MOUNTAINS EAST. 33 && .FIRE WEATHER... NO SIGNIFICANT CHANGES MADE TO THE GRIDDED FORECAST. TODAY REMAINS THE SIGNIFICANT TRANSITION DAY TO HIGHER HUMIDITY AND LARGER WETTING RAIN FOOTPRINTS ASSOCIATED WITH THUNDERSTORMS. AS STATED PAST FEW DAYS ...UPCOMING PERIOD HAS THE POTENTIAL OF BEING THE MOST ACTIVE SINCE THE MONSOON BEGAN. AS FAR AS REST OF TODAY...DRIER AIR FOUND ACROSS SOUTH CENTRAL AREAS...OTHERWISE RISING HUMIDITY PRETTY MUCH AREAWIDE. VIGOROUS BACK DOOR COLD FRONT WILL QUICKLY TRANSITION FROM THE EAST TO THE WEST TONIGHT. RH RECOVERIES WILL GO UP PRETTY MUCH AREAWIDE. EXPECT SOME PRETTY STRONG GAP WINDS ALONG THE CENTRAL MTNS THIS EVENING. THE AREA OF DRIER MORE STABLE AIR WILL SHRINK EVEN FURTHER OVER SOUTH CENTRAL/SOUTHEAST AREAS ON MONDAY. THE MAIN FOCUS FOR WETTING THUNDERSTORMS WILL BE FOUND ALONG THE CONTINENTAL DIVIDE AS WELL AS OVER THE NORTH CENTRAL MTNS. HUMIDITY VALUES WILL CONTINUE TO TREND HIGHER. IT APPEARS THAT CONCENTRATED AREA FOR WETTING RAIN WILL SHIFT ACROSS THE NORTHERN THIRD ON TUESDAY AS THE HIGH PRESSURE CELLS ELONGATES OVER SOUTHERN AZ/NM INTO TEXAS. NORTHEAST PLAINS AND SANGRES SHOULD DO REALLY WELL FOR RAINFALL. BOTH ECMWF/GFS SHOWING A DRYING TREND OVER WESTERN AREAS WEDNESDAY. THIS IS DUE TO THE HIGH PRESSURE AREA SHIFTING FURTHER WEST AND ALLOWING DRIER AIR TO ENTRAIN INTO THE STATE FROM THE GREAT BASIN. EITHER WAY...WETTING STORMS...PERHAPS HEAVY WILL BE FOUND ACROSS THE NORTHEAST THIRD TO HALF AS ANOTHER BACK DOOR COLD FRONT PUSHES IN FROM THE NORTHEAST. THIS FRONT WILL PUSH WESTWARD WEDNESDAY NIGHT AND PROVIDE HIGHER DEWPOINTS ONCE AGAIN TO WESTERN AREAS. THURSDAY LOOKS TO BE PRETTY ACTIVE WITH WETTING RAIN POTENTIAL WEST AND NORTH. BASED ON THE UPPER HIGH POSITION TO THE WEST...FRIDAY LOOKS TO BE PRETTY ACTIVE ALONG THE CENTRAL MTNS AND EASTERN PLAINS. ANOTHER BACK DOOR COLD FRONT EXPECTED DURING THE WEEKEND AND WOULD FAVOR THE EASTERN HALF TO TWO THIRDS WITH WETTING RAIN AND ANOTHER ROUND OF COOLER TEMPS/HIGHER RH. MIXING HEIGHTS WILL LOWER DUE TO FRONTAL INTRUSIONS DURING THE NEXT SEVERAL DAYS ALTHOUGH WEDNESDAY/S VALUES COME UP SOME DUE TO THE DRIER AIR ACROSS THE WEST/SOUTH. 50 && .AVIATION... 18Z TAF CYCLE UPTICK IN CONVECTION AND TS/SH IMPACTS TODAY/TONIGHT. BACK DOOR COLD FRONT CURRENTLY PUSHING INTO NC/NE AREAS AND WILL PROGRESS SOUTH AND WESTWARD REST OF TODAY INTO TONIGHT. STORMS ALONG THE FRONTAL BOUNDARY WILL BECOME STRONG AT TIMES AND PRODUCE VIS AND PERHAPS CIG RESTRICTIONS FOR A SHORT TIME. MAINLY MVFR CIGS OR MTN TOP OBSCD. FAR SW AREAS SHOULD ALSO SEE SOME STRONGER STORMS WITH LOWER CIGS THAT COULD OBSC MTN TOPS FOR A PERIOD OF TIME. MOST LIKELY TERMINAL IMPACTS REST OF TODAY/THIS EVENING INCLUDE LVS/SAF AND TCC. ROW LOOKS LEAST LIKELY TO BE IMPACTED. ABQ/AEG ON THE FRINGE BUT EXPECT TO SEE BIGGER STORMS FROM THOSE TERMINAL LOCATIONS. USING VCSH/TS AS A PLACEHOLDER RIGHT NOW...UNTIL CAN GAUGE BETTER STORM TRENDS AND FRONTAL PUSH. GAP WIND WILL BE STRONG LATE THIS AFTERNOON/EVENING FOR ABQ SO PUT IN 35KT. AWW WIND SPEEDS POSSIBLE AT ABQ BUT WITH CONVECTION AROUND COULD BE A HYBRID CASE. WILL MONITOR ACCORDINGLY. MVFR CIG POSSIBLE AT LVS FOLLOWING THE MAIN FRONTAL PUSH AND RAIN. GUIDANCE NOT REAL STRONG BUT THE PATTERN IS THERE. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 65 90 65 88 / 50 20 50 40 DULCE........................... 55 86 54 81 / 50 30 50 60 CUBA............................ 57 84 56 81 / 50 50 40 60 GALLUP.......................... 60 85 59 87 / 30 30 30 40 EL MORRO........................ 57 80 55 80 / 40 40 40 60 GRANTS.......................... 58 86 57 84 / 30 30 30 50 QUEMADO......................... 59 78 57 80 / 30 30 30 40 GLENWOOD........................ 61 86 59 88 / 40 20 20 30 CHAMA........................... 50 79 49 75 / 50 40 50 60 LOS ALAMOS...................... 60 81 59 77 / 40 40 40 60 PECOS........................... 57 78 57 75 / 50 60 50 60 CERRO/QUESTA.................... 53 78 53 75 / 40 40 30 60 RED RIVER....................... 48 67 47 65 / 60 60 40 70 ANGEL FIRE...................... 46 72 45 71 / 60 50 30 60 TAOS............................ 54 80 53 76 / 40 30 30 40 MORA............................ 54 75 54 74 / 80 50 50 50 ESPANOLA........................ 60 86 60 82 / 30 20 30 40 SANTA FE........................ 58 81 60 78 / 40 40 40 50 SANTA FE AIRPORT................ 57 85 60 81 / 30 30 40 50 ALBUQUERQUE FOOTHILLS........... 64 86 65 84 / 30 30 40 50 ALBUQUERQUE HEIGHTS............. 66 88 68 86 / 20 10 30 40 ALBUQUERQUE VALLEY.............. 64 90 64 88 / 20 5 30 30 ALBUQUERQUE WEST MESA........... 66 89 67 87 / 20 10 30 40 LOS LUNAS....................... 67 89 66 87 / 20 10 30 30 RIO RANCHO...................... 67 89 67 87 / 30 20 40 40 SOCORRO......................... 69 94 69 92 / 20 10 20 40 SANDIA PARK/CEDAR CREST......... 56 82 59 82 / 40 30 40 50 TIJERAS......................... 57 83 59 83 / 30 30 40 40 MORIARTY/ESTANCIA............... 55 84 56 84 / 30 20 40 40 CLINES CORNERS.................. 58 80 59 80 / 40 30 40 50 GRAN QUIVIRA.................... 61 84 62 83 / 20 30 30 40 CARRIZOZO....................... 65 86 64 85 / 20 30 30 40 RUIDOSO......................... 58 82 57 81 / 20 60 30 60 CAPULIN......................... 56 75 58 76 / 60 60 30 60 RATON........................... 57 80 57 80 / 60 50 40 50 SPRINGER........................ 59 80 59 81 / 50 30 40 40 LAS VEGAS....................... 56 78 57 78 / 70 40 40 60 CLAYTON......................... 62 81 63 85 / 50 30 30 50 ROY............................. 61 78 62 80 / 60 30 30 50 CONCHAS......................... 68 87 68 88 / 50 20 30 40 SANTA ROSA...................... 66 87 67 86 / 50 20 30 30 TUCUMCARI....................... 68 89 69 89 / 40 20 30 50 CLOVIS.......................... 65 87 65 86 / 30 30 20 40 PORTALES........................ 67 90 67 89 / 30 30 20 40 FORT SUMNER..................... 69 89 69 89 / 30 30 30 30 ROSWELL......................... 71 95 71 95 / 10 10 30 20 PICACHO......................... 66 87 66 87 / 10 30 30 40 ELK............................. 64 82 61 81 / 10 50 30 50 && .ABQ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT FOR THE FOLLOWING ZONES...NMZ515-527>534. && 33
Hazardous weather outlook, Jul 27, 5:05 AM MDT, 11 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 505 AM MDT SUN JUL 27 2014 NMZ501>540-281200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 505 AM MDT SUN JUL 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO FAVOR NORTH CENTRAL...NORTHEAST AND EAST CENTRAL NEW MEXICO...WHERE POTENTIAL FOR HEAVY RAINFALL...WHICH COULD LEAD TO FLASH FLOODING...IS MOST LIKELY. LOCALLY HEAVY RAINFALL COULD ALSO OCCUR WITH ANY STORM DUE TO SLOW CELL MOVEMENT AND INTERSECTING STORM OUTFLOW BOUNDARIES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED TO NUMEROUS THUNDERSTORMS WILL PERSIST MAINLY DURING THE AFTERNOON AND NIGHTTIME HOURS OVER NORTHERN AND CENTRAL NEW MEXICO. SLOW MOVEMENT OF STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL WHICH COULD LEAD TO FLOODING. STORMS MAY ALSO PRODUCE SMALL HAIL...AND GUSTY WINDS IN EXCESS OF 50 MPH. THE TUESDAY THROUGH THURSDAY PERIOD COULD BE ESPECIALLY ACTIVE AS THE AFFECTS OF SURFACE FRONTS AND WEAK DISTURBANCES ENHANCE STORM DEVELOPMENT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AND FLOODING REPORTS TO THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE AT 1.888.386.7637 OR VIA THE WEB AT WEATHER.GOV/ABQ. SPOTTERS CAN ALSO SUBMIT WEATHER REPORTS AND PHOTOS TO OUR FACEBOOK PAGE OR VIA TWITTER USING THE HASHTAG N M W X.
In the hours before
Special weather statement, Jul 27, 2:11 PM MDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 211 PM MDT SUN JUL 27 2014 NMZ505-506-508-272045- SOUTHWEST MOUNTAINS-WEST CENTRAL MOUNTAINS-WEST CENTRAL PLATEAU- 211 PM MDT SUN JUL 27 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CATRON AND SOUTHERN CIBOLA COUNTIES THROUGH 245 PM MDT... AT 206 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES NORTH OF QUEMADO...OR ABOUT 41 MILES NORTHWEST OF DATIL...MOVING NORTHWEST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EXTREME NORTHERN CATRON AND EXTREME SOUTHERN CIBOLA COUNTIES. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3450 10866 3473 10847 3451 10828 3438 10840 TIME...MOT...LOC 2011Z 141DEG 10KT 3451 10844 CA
Special weather statement, Jul 27, 2:25 PM MDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 225 PM MDT SUN JUL 27 2014 NMZ508-509-272100- SAN FRANCISCO RIVER VALLEY-SOUTHWEST MOUNTAINS- 225 PM MDT SUN JUL 27 2014 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CATRON COUNTY THROUGH 300 PM MDT... AT 218 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES WEST OF CRUZVILLE...OR ABOUT 6 MILES NORTH OF RESERVE...MOVING WEST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. AREAS AFFECTED BY THIS STORM INCLUDE...LUNA. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3379 10901 3402 10888 3380 10865 3371 10873 TIME...MOT...LOC 2025Z 111DEG 13KT 3380 10878 CA
Special weather statement, Jul 27, 3:13 PM MDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 313 PM MDT SUN JUL 27 2014 NMZ505-506-272145- WEST CENTRAL MOUNTAINS-WEST CENTRAL PLATEAU- 313 PM MDT SUN JUL 27 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHERN MCKINLEY AND WESTERN CIBOLA COUNTIES THROUGH 345 PM MDT... AT 306 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES NORTHEAST OF FENCE LAKE...OR ABOUT 27 MILES SOUTHEAST OF ZUNI PUEBLO...MOVING NORTHWEST AT 10 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EXTREME SOUTHERN MCKINLEY AND WESTERN CIBOLA COUNTIES. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3485 10878 3500 10859 3476 10843 3464 10855 TIME...MOT...LOC 2114Z 139DEG 10KT 3477 10859 CA
Special weather statement, Jul 27, 3:35 PM MDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 335 PM MDT SUN JUL 27 2014 NMZ527-528-272200- FAR NORTHEAST HIGHLANDS-RATON RIDGE/JOHNSON MESA- 335 PM MDT SUN JUL 27 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COLFAX COUNTY THROUGH 400 PM MDT... AT 330 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR RATON CREWS AIRPORT...OR ABOUT 8 MILES SOUTH OF RATON. THIS STORM WAS NEARLY STATIONARY. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF CENTRAL COLFAX COUNTY. THIS WILL IMPACT INTERSTATE 25 BETWEEN MILE MARKERS 438 AND 448... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3685 10455 3685 10433 3673 10430 3668 10453 TIME...MOT...LOC 2135Z 266DEG 2KT 3677 10443 CA
Special weather statement, Jul 27, 3:48 PM MDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 348 PM MDT SUN JUL 27 2014 NMZ519-272215- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- 348 PM MDT SUN JUL 27 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL VALENCIA COUNTY THROUGH 415 PM MDT... AT 342 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR LOS CHAVEZ...OR ABOUT 5 MILES SOUTHWEST OF LOS LUNAS...MOVING NORTHWEST AT 10 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF CENTRAL VALENCIA COUNTY. THIS WILL IMPACT INTERSTATE 25 BETWEEN MILE MARKERS 196 AND 202... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3475 10699 3487 10688 3479 10674 3470 10677 TIME...MOT...LOC 2149Z 116DEG 8KT 3478 10684 CA
Special weather statement, Jul 27, 4:19 PM MDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 419 PM MDT SUN JUL 27 2014 NMZ527-528-272245- FAR NORTHEAST HIGHLANDS-RATON RIDGE/JOHNSON MESA- 419 PM MDT SUN JUL 27 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COLFAX COUNTY THROUGH 445 PM MDT... AT 412 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR RATON CREWS AIRPORT...OR ABOUT 11 MILES SOUTH OF RATON. THIS STORM WAS NEARLY STATIONARY. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. HAIL MAY ACCUMULATE TO SEVERAL INCHES IN DEPTH ON INTERSTATE 25 SOUTH OF RATON NEAR RATON CREWS AIRPORT. THIS WILL IMPACT INTERSTATE 25 BETWEEN MILE MARKERS 435 AND 449... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3688 10455 3683 10428 3663 10436 3666 10458 TIME...MOT...LOC 2218Z 192DEG 1KT 3673 10445 CA
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 6:32 PM MDT | Special Weather Statement | ABQ | Torrance | 28 min |
| Jul 26, 7:21 PM MDT | Special Weather Statement | ABQ | Union | 39 min |
| Jul 26, 7:45 PM MDT | Areal Flood Advisory | ABQ | Union | 2 hr |
| Jul 26, 8:11 PM MDT | Areal Flood Advisory | ABQ | Union | 2 hr |
| Jul 26, 9:07 PM MDT | Areal Flood Advisory | ABQ | Los Alamos, Rio Arriba, Sandoval | 113 min |
| Jul 27, 12:19 PM MDT | Areal Flood Advisory | ABQ | Colfax, Mora, Rio Arriba, San Miguel, Santa Fe, Taos | 116 min |
| Jul 27, 1:17 PM MDT | Areal Flood Advisory | ABQ | Santa Fe | 118 min |
| Jul 27, 1:19 PM MDT | Special Weather Statement | ABQ | Santa Fe | 26 min |
| Jul 27, 1:33 PM MDT | Areal Flood Advisory | ABQ | Los Alamos, Rio Arriba, Sandoval | 3 hr |
| Jul 27, 1:36 PM MDT | Special Weather Statement | ABQ | Santa Fe | 24 min |
| Jul 27, 1:38 PM MDT | Special Weather Statement | ABQ | Catron | 37 min |
| Jul 27, 1:44 PM MDT | Areal Flood Advisory | ABQ | Catron | 3 hr |
| Jul 27, 2:02 PM MDT | Special Weather Statement | ABQ | Santa Fe | 28 min |
| Jul 27, 2:07 PM MDT | Areal Flood Advisory | ABQ | Sandoval, Santa Fe | 113 min |
| Jul 27, 2:11 PM MDT | Special Weather Statement | ABQ | 34 min | |
| Jul 27, 2:23 PM MDT | Areal Flood Advisory | ABQ | San Miguel, Santa Fe | 3 hr |
| Jul 27, 2:25 PM MDT | Special Weather Statement | ABQ | Catron | 35 min |
| Jul 27, 2:45 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Sandoval | 2 hr |
| Jul 27, 2:53 PM MDT | Areal Flood Advisory | ABQ | Colfax | 112 min |
| Jul 27, 3:13 PM MDT | Special Weather Statement | ABQ | 32 min | |
| Jul 27, 3:35 PM MDT | Special Weather Statement | ABQ | Colfax | 25 min |
| Jul 27, 3:48 PM MDT | Special Weather Statement | ABQ | Valencia | 27 min |
| Jul 27, 4:03 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 117 min |
| Jul 27, 4:11 PM MDT | Areal Flood Advisory | ABQ | Colfax | 2 hr |
| Jul 27, 4:19 PM MDT | Special Weather Statement | ABQ | Colfax | 26 min |
| Jul 27, 4:46 PM MDT | Flash Flood Warning | ABQ | Colfax | 119 min |
| Jul 27, 5:31 PM MDT | Areal Flood Advisory | ABQ | Colfax | 119 min |
| Jul 27, 5:48 PM MDT | Areal Flood Advisory | ABQ | Sandoval, Santa Fe | 117 min |
Nearby
Flash Flood Warnings in New Mexico, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.